Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 165, NWS Charleston, SC

July 9, 2011Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 9, 2011, 1:23 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2011, 1:23 PM EDT (17:23 UTC)
Expired
Jul 9, 2011, 2:01 PM EDT
In force
38 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 122 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2022 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WUUS52 KCHS 091723
SVRCHS
SCC015-019-035-091815-
/O.NEW.KCHS.SV.W.0165.110709T1723Z-110709T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
123 PM EDT SAT JUL 9 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EXTREME SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH
  CAROLINA...

* UNTIL 215 PM EDT

* AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR I-26/I-526 INTERCHANGE...MOVING EAST AT
  20 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  I-26/I-526 INTERCHANGE...NORTH CHARLESTON...DON HOLT BRIDGE...
  CHARLESTON NAVAL COMPLEX...DANIEL ISLAND...DANIEL ISLAND...FORT
  JOHNSON...MOUNT PLEASANT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3289 7960 3288 7963 3286 7967 3279 7973
      3277 7981 3275 7984 3275 7986 3274 7987
      3278 8009 3296 8012 3305 7959 3296 7960
      3295 7961
TIME...MOT...LOC 1723Z 263DEG 16KT 3288 7999

$$
2 follow-up statements
971 
WWUS52 KCHS 091740
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
140 PM EDT SAT JUL 9 2011

SCC035-091750-
/O.CAN.KCHS.SV.W.0165.000000T0000Z-110709T1815Z/
DORCHESTER SC-
140 PM EDT SAT JUL 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN
DORCHESTER COUNTY HAS BEEN CANCELLED...

LAT...LON 3289 7960 3288 7963 3286 7967 3279 7973
      3277 7981 3275 7984 3275 7986 3274 7987
      3277 8004 3298 7998 3305 7959 3296 7960
      3295 7961
TIME...MOT...LOC 1740Z 263DEG 20KT 3289 7986

$$

SCC015-019-091815-
/O.CON.KCHS.SV.W.0165.000000T0000Z-110709T1815Z/
CHARLESTON SC-BERKELEY SC-
140 PM EDT SAT JUL 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTH CENTRAL BERKELEY AND CENTRAL CHARLESTON COUNTIES...

AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR BERESFORD...OR ABOUT 6 MILES
NORTHEAST OF NORTH CHARLESTON...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BOONE HALL PLANTATION...BULL ISLAND...CAINHOY...CAPERS INLET...
CHARLES TOWNE LANDING...CHARLESTON NAVAL COMPLEX...DANIEL 
ISLAND...DON HOLT BRIDGE...DOWNTOWN CHARLESTON...NAVAL WEAPONS 
STATION CHARLESTON...SULLIVANS ISLAND...WANDO AND WEST ASHLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3289 7960 3288 7963 3286 7967 3279 7973
      3277 7981 3275 7984 3275 7986 3274 7987
      3277 8004 3298 7998 3305 7959 3296 7960
      3295 7961
TIME...MOT...LOC 1740Z 263DEG 20KT 3289 7986

$$
656 
WWUS52 KCHS 091801
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
201 PM EDT SAT JUL 9 2011

SCC015-019-091811-
/O.CAN.KCHS.SV.W.0165.000000T0000Z-110709T1815Z/
CHARLESTON SC-BERKELEY SC-
201 PM EDT SAT JUL 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BERKELEY AND
CENTRAL CHARLESTON COUNTIES HAS BEEN CANCELLED...

AT 156 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3289 7960 3288 7963 3286 7967 3279 7973
      3277 7981 3275 7984 3275 7986 3274 7987
      3277 8004 3298 7998 3305 7959 3296 7960
      3295 7961
TIME...MOT...LOC 1801Z 263DEG 20KT 3290 7972

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 10:34 AM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 9, 10:34 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1034 AM EDT SAT JUL 9 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE INTO THE AREA OVER THE WEEKEND...THEN
MOVE THROUGH AND DISSIPATE BY MONDAY. ANOTHER FRONT WILL APPROACH
FROM THE NORTH BY THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN ELONGATED SHORTWAVE IS QUITE EVIDENT ON WATER VAPOR IMAGERY
THIS MORNING AS IT DROPS TOWARD SC. THE 2.39 INCH PRECIPITABLE
WATER ON THIS MORNING/S CHS SOUNDING INDICATES THE DEEP TROPICAL
MOISTURE REMAINS IN PLACE ACROSS SOUTHERN SC AND SOUTHEAST GA.
500 MB TEMPS ARE A BALMY -4C WHICH WILL REALLY LIMIT POTENTIAL FOR
SEVERE CONVECTION TODAY. HOWEVER THE MOIST ATMOSPHERE ALONG WITH
MULTIPLE EXISTING MESOSCALE BOUNDARIES...AFTERNOON SEABREEZE AND
INCOMING SHORTWAVE SHOULD ALLOW FOR GOOD COVERAGE OF SHOWERS AND
ISOLATED THUNDERSTORMS TODAY. STORM MOTION IS AROUND 10 KT SO
HEAVY RAINFALL COULD BE AN ISSUE IN A FEW SPOTS.

WE ADDED PATCHY SMOKE TO THE FORECAST GRIDS TODAY TO ACCOUNT FOR
THE HIT OR MISS SMOKE THAT IS MEANDERING THROUGH THE AREA FROM
SEVERAL DISTANT WILDFIRES. VISIBILITY MAY OCCASIONALLY DROP TO 3
MILES OR SO IN OUR FAR SOUTHWEST GA ZONES BUT THE ROBUST MIXING
SHOULD KEEP THE SMOKE RELATIVELY THIN FOR MOST AREAS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THE DIRECT EFFECT OF THE MID LEVEL SHORT WAVE REALLY LOOKS TO BE
TONIGHT AND THIS FEATURE MAY KEEP CONVECTION GOING ON THROUGH THE
NIGHT IN SOME AREAS. MANY MODELS SHOW THIS TO BE TRUE N OF I-16
AND WE CONTINUED A CHANCE POP GOING MANY AREAS FOR MUCH OF
TONIGHT.

ON SUNDAY...THE WEAK FRONT SHOULD ESSENTIALLY WASH OUT OVER THE
AREA...BUT THERE WILL STILL BE ENOUGH SURFACE CONVERGENCE AND MID
LEVEL MOISTURE TO SUPPORT DECENT CHANCES OF AFTERNOON
CONVECTION...ESPECIALLY ALONG AND SOUTH OF THE SAVANNAH RIVER VALLEY
WHERE A SHEAR AXIS AT MID LEVELS WILL RESIDE...PROVIDING MODEST
SYNOPTIC SCALE SUPPORT FOR CONVECTIVE LIFT. PWS WILL STILL BE AROUND
2 INCHES AS WELL.

FOR MONDAY AND TUESDAY...SOME DRIER AIR AT MID AND UPPER LEVELS WILL
BUILD IN AND THE RIDGE WILL STRETCH ACROSS THE CWA...SO PRECIP
CHANCES WILL DIMINISH TO THE SLIGHT CHANCE OR LOW END CHANCE
CATEGORY...AND EVEN THAT MAY TURN OUT TO BE A BIT GENEROUS. PWS DROP
BELOW 2 INCHES MONDAY AFTERNOON...AND POSSIBLY BELOW 1 1/2 INCHES
BY TUESDAY AFTERNOON.

WITH THE BUILDING HEIGHTS COMES SOME SYNOPTIC SCALE
SUBSIDENCE...MEANING MORE SUNSHINE. THIS WILL ALLOW MAX TEMPS TO
CLIMB TO THE MID TO UPPER 90S AWAY FROM THE COAST...AND WITH DEW
POINTS IN THE STEAMY MID 70S...HEAT INDICES WILL GO WELL ABOVE 100.
I IMAGINE HEAT ADVISORIES WILL BE NEEDED FOR AT LEAST PORTIONS OF
THE AREA MONDAY AND TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
WEDNESDAY WILL BE ANOTHER VERY WARM DAY WITH HEAT INDICES IN EXCESS
OF 100...ALTHOUGH THERE LOOKS TO BE A SLIGHTLY BETTER CHANCE FOR
DIURNAL CONVECTION...GIVING A FEW PLACES SOME TEMPORARY COOLING...AS
MID LEVEL MOISTURE BEGINS TO RETURN AND THE UPPER LEVEL RIDGE SLOWLY
WEAKENS. THE GFS IS MOST AGGRESSIVE WITH THE CHANCES OF PRECIP...BUT
EVEN THE SLOWER ECMWF INDICATES SOME THUNDERSTORM ACTIVITY DURING
THE TIME OF AFTERNOON MAXIMUM HEATING.

TIMING DIFFERENCES BETWEEN THE MODELS MAKE THE END OF THE WEEK SOMEWHAT
DIFFICULT FOR DETAILS...BUT THE GENERAL CONCEPT OF A STRONGER FRONT
MOVING THROUGH IS SIMILAR. FOR NOW...I AM GOING WITH THE FRONT
PASSING THROUGH THE CWA DURING THE DAY ON THURSDAY FROM NORTH TO
SOUTH...BUT I COULD BE BRINGING IT THROUGH A BIT QUICK IF THE
ECMWF/GEM SOLUTION TURN OUT TO BE BETTER.

IN ANY CASE...THE CHANCE OF PRECIP INCREASES AGAIN WITH THE FRONT ON
THURSDAY INTO THURSDAY EVENING.

THE GFS INDICATES SOME DRYING AND SLIGHT COOLING FOR FRIDAY AND
SATURDAY BEHIND THE FRONT...AND I HAVE FOLLOWED THIS SOLUTION FOR
NOW. IF THE FRONT IS SLOWER...HOWEVER...I MAY BE COOLING OFF THE
OVERNIGHT MINS TOO QUICKLY IN THE CURRENT FORECAST.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
CUMULUS FIELDS EXPECTED TO EXPAND THROUGHOUT THE DAY RESULTING IN
TSTM FORMATION ALONG THE SEA BREEZE AND VARIOUS OTHER BOUNDARIES
THIS AFTERNOON AFTER MIDDAY.

EXTENDED AVIATION...THE BEST CHANCE FOR MVFR/IFR CIGS/VSBYS IS WITH
THE CHANCES OF AFTERNOON AND EVENING CONVECTION NEAR THE TERMINALS
ON SUN...THEN AGAIN WED AND THU. I THINK THERE MAY BE SOME GROUND
FOG/HAZE/SMOKE AROUND IN THE EARLY MORNING HOURS AS WELL...ALTHOUGH I
WOULD BE SURPRISED IF CONDITIONS GOT ANY WORSE THAN MVFR.

&&

.MARINE...
WINDS BECOMING 15 KT OR LESS AND WIND WAVES COMING DOWN FAIRLY
STEADILY. THERE IS STILL A BIT OF A GROUND SWELL OUT THERE AS WELL
BUT THE SWELL COMPONENT IS GENERALLY AVERAGING AROUND 2 FT. THE SW
FLOW WILL PERSIST THROUGH TONIGHT.

WINDS WILL BE COMING DOWN GRADUALLY ON SUNDAY...THEN BE SEASONABLY
LIGHT ON MONDAY AND TUESDAY WITH THE HIGH PRESSURE RIDGE NEARBY
CAUSING THE SURFACE PRESSURE GRADIENT TO COLLAPSE. WINDS WILL PICK
UP A BIT AGAIN ON WEDNESDAY AHEAD OF THE NEXT FRONT. WINDS MAY BE
BACK INTO THE 15 TO 20 KNOT RANGE FROM THE NORTHEAST OR EAST BEHIND
THE FRONT LATE IN THE WEEK...BUT THE TIMING IS SOMEWHAT UNCERTAIN AT
THIS POINT.

RESIDUAL MORNING WAVE ACTION ALONG THE SOUTH CAROLINA COAST ALONG WITH
THE FACT WE HAVE HAD 2 CONSECUTIVE DAYS OF RIP CURRENT REPORTS FROM
TYBEE ISLAND GEORGIA HAS TIPPED US TOWARD A MODERATE RISK OF RIP CURRENTS
TODAY. AFTER SOME EARLY LIFEGUARD REPORTS FROM SOME OF OUR BEACHES...
WE MAY BE ABLE TO LOWER THE RISK BY THIS AFTERNOON.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRL
Hazardous weather outlook, Jul 9, 4:12 AM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
412 AM EDT SAT JUL 9 2011

AMZ330-350-352-354-374-100815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
412 AM EDT SAT JUL 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
100815-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
412 AM EDT SAT JUL 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...HEAT INDICES MAY APPROACH 105 TO 110 THE FIRST
HALF OF NEXT WEEK. HEAT ADVISORIES MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-100815-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
412 AM EDT SAT JUL 9 2011

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...HEAT INDICES MAY APPROACH 105 TO 110 THE FIRST
HALF OF NEXT WEEK. HEAT ADVISORIES MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 9, 7:42 AM EDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
742 AM EDT SAT JUL 9 2011

GAZ087-088-099>101-114>116-137-138-091600-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-LONG-INLAND LIBERTY-
742 AM EDT SAT JUL 9 2011

...SMOKE FROM GEORGIA WILDFIRES WILL IMPACT PARTS OF SOUTHEAST
GEORGIA THROUGH SATURDAY MORNING...

SMOKE BEING GENERATED FROM A WILDFIRE BURNING SOUTH OF HINESVILLE
AS WELL AS FROM SEVERAL LARGE WILDFIRES IN THE OKEFENOKEE SWAMP
WILL AFFECT PORTIONS OF SOUTHEAST GEORGIA INTO MIDDAY SATURDAY.

VISIBILITIES OF 2 TO 4 MILES CAN BE EXPECTED...ALTHOUGH A FEW
SPOTS COULD SEE EVEN LOWER VISIBILITIES...ESPECIALLY NEAR THE WILDFIRE
BURNING SOUTH OF HINESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING AND ENCOUNTER SMOKE...REDUCE YOUR SPEED. USE
YOUR LOW BEAM HEADLIGHTS OR FOG LIGHTS IF YOU HAVE THEM. THOSE
WHO HAVE RESPIRATORY CONDITIONS OR ARE SENSITIVE TO SMOKE SHOULD
REMAIN INDOORS WITH AIR CONDITIONING AS MUCH AS POSSIBLE.

IF YOU OBSERVE LOW VISIBILITIES...CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON AT 1-888-383-2024. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET #WXREPORT.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:25 PM EDTSpecial Weather StatementCHSAllendale35 min
Jul 9, 3:42 PM EDTSpecial Weather StatementCHSBerkeley63 min
Jul 9, 3:44 PM EDTSpecial Weather StatementCHSDorchester31 min
Jul 9, 3:58 PM EDTSpecial Weather StatementCHSAllendale32 min
Jul 9, 4:18 PM EDTSpecial Weather StatementCHSDorchester42 min
Jul 9, 4:24 PM EDTSpecial Weather StatementCHSBerkeley51 min
Jul 9, 4:37 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston53 min
Jul 9, 4:42 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper63 min
Jul 9, 4:54 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester66 min
Jul 9, 5:27 PM EDTSevere Thunderstorm WarningCHSJasper63 min
Jul 9, 5:30 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester60 min
Jul 9, 5:53 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper52 min
Jul 9, 6:01 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Colleton, Dorchester59 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.